MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE VS; BEDSIDE MONITOR

NIHON KOHDEN CORPORATION LIFE SCOPE VS; BEDSIDE MONITOR
Model Number BSM-3532
Medical Device Problem Codes Application Program Problem (2880); Application Program Freezes or Fails to Launch (4031); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the bedside monitor (bsm) will not power off when the power button was held.Also, the bsm was reported to be powering off and on for no reason while in patient use.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the bsm: central nurse's station: model: cns-6201a, sn: (b)(6), device manufacturer date: 09/17/2015, unique identifier (udi) #: (b)(4), returned to nihon kohden: not returned.
 
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) will not power off when the power button was held.Also, the bsm was reported to be powering off and on for no reason while in patient use.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of the complaint: the biomedical engineer (bme) reported that the bedside monitor (bsm) will not power off when the power button was held.Also, the bsm was reported to be powering off and on for no reason while in patient use.No patient harm was reported.Investigation conclusion: based on the evaluation of the returned device, this complaint is confirmed.The root cause of the reported issue is due to sd card failure.A power issue due to sd card failure is an indication that the sd card is corrupted, physically damaged, or is experiencing a read/write resulting the device to malfunction and device struggling to access data leading to unexpected shutdowns.Sd card issues may occur due to corruption of sd card, sd card failure, improper insertion of the sd card and improper storage management.Time clock errors or software upgrade failure may result from sd card failures or insufficient memory (or lack of sd card in the device).Users may receive an error message stating sd card error, ram check error followed by flashing lights, disk status/read error, storage full error or a cylinder icon with an x.These failures could be resolved by replacing the sd card, reseating the sd card, clearing storage space on the sd card, and re-docking the input unit.The sd card is a replaceable component.Most common causes of sd card failure and sd card corruption are wear and tear of the sd card and improper or unexpected shutdown.Moisture, bending or dropping the sd card, storing the sd card in a high temperature environment or in direct sunlight may also cause sd card failure.Improper sd card seating or using unsanctioned sd cards other than those provided by nihon kohden may also cause the error message and icon to appear as the device is unable to properly read the sd card.Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the bsm: central nurse's station model: cns-6201a sn: (b)(6).Device manufacturer date: 09/17/2015 unique identifier (udi) #: (b)(6).Returned to nihon kohden: not returned additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h3 device evaluated by manufacturer h6 event problem and evaluation codes.H11 additional manufacturer narrative.
 
Event or Problem Description

Brand Name
LIFE SCOPE VS
Common Device Name
BEDSIDE MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key21154426
Report Number8030229-2025-04649
Device Sequence Number9189648
Product Code MHX
UDI-Device Identifier04931921113660
UDI-Public(01)04931921113660
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K201949
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3532
Device Catalogue NumberBSM-3532A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS-6201A SN (B)(6).; CNS-6201A SN (B)(6).
Patient SexUnknown